Symbicort

I've been on Symbicort 400/12 1 puff bd for about 2 months now, I notice that when I take it I normally gets the shakes and feel 'on edge' for an hour or so afterwards, I've come to expect this now, whilst its annoying. My question is, that somedays I don't get the shakyness etc, and my asthma does't seem to be fully controlled (I've had a course of pred whilst being on the Symbicort), I wonder if I'm not always getting the dose? The dial doesn't seem to move, but its not very accurate anyway. Any suggestions?

8 Replies

oldestnewest
  • Hi BooBoo,

    I am on Symbicort 400/12, 3 puffs, twice a day and I have had to reduce my caffeine intake due to side effects of Symbicort, uniphyllin and ventolin. (Shakiness and low level anxiety/restlessness). Do you vary how much caffeine you have each day?

    I have never had a problem with feeling I am not getting a dose. I also leave a gap of 5 minutes between each puff. Are you sometimes taking the 2 puffs close together and then other times when you get more shaky taking them further apart and possibly getting more medication into your lungs?

    The counter dial is slow to move but I don't focus on what number it shows until the red mark starts to appear.

    Jac xx

  • Thank you for your reply Jac.

    Its interesting you say about caffeine, actually normally I only drink decaff, so in this instance it won't be causing the diffence, however on the (very rare) occasion I go out and have 'normal' coffee, since taking the Symbicort, I've felt really dodgy after drinking it so I don't drink coffee out now unless they do decaff.

    I only take 1 puff moring and 1 puff night so no worries about taking it too close together!

    The counter is rubbish isn't it, but like you say, as long as you keep an eye out for the red numbers so you know when you need a new one.

    thanks again xxx

  • Hi BooBoo,

    I think I must have been half asleep when I wrote my reply as I did read that you took one puff twice a day! lol.

    Jac xx

  • I don't take Symbicort anymore, but I do still take Formoterol (Oxis), which is one of the components of Symbicort. I have always found that to make me very shaky - much more than any other medication I've ever taken for asthma.

    This is pretty basic stuff (please don't feel patronised -it's the only thing I can think of!) but are you making sure that the turbohaler is completely vertical when you twist the thingy? If not, you might not get the dose. Otherwise, I don't know what to suggest!

  • Hi Wishes,

    Thanks for your reply and thank you for your suggestion (and I don't feel patronised its ok), i think i hold it vertically as I usually hold it at eye level to see if the numbers move (of course they barely do!) but I will be making sure from now on, I also make sure I turn it completely one way until it makes a little click, then completely the other way until it makes a bigger click incase I wasn't doing this correctly too. It's puzzling???

    This is why I don't like the Turbohalers, at least with an MDI you can feel that you're getting the dose!! Grrrr Seretide and you giving me leg cramps, you were so good for my asthma!!

  • I ve been prescribed symbicort 160/4.5 2 puffs twice daily. Today has been day 2, I am concerned as it makes my throat quite sore and makes me quite shaky. Is it safe for long term use as their official website has me quite disconcerted to the point where I want to stop it now. Can anyone allay my fears. Thank you.

  • Hi

    I have been taking Symbicort as the SMART (Symbicort Maintenance and Reliever Therapy) for nearly 3 years. I I take the 200 one and my dose varies depending on symptoms. Last Friday the Doctor confirmed I had another chest infection. We discussed the symbicort write up in her little medicines book and as I was up to 5 puffs twice a day she has prescribed a short course of pred to bring everything back under control. Now I am back to 3 puffs twice a day (sometimes I get to the magic 2 puffs twice a day which what I am working towards again) and taking the pred. When I take the symbicort and pred I can be just a little shakey for about 5 minutes or so. Knowing this is the case I take the pred early so I am safe to drive to work.

    However, normally I have no side affects and never have. I am aware that you can get a dry/score throat and sometimes oral thrush. However, over the past years I have become very good at preventing this by 1: Always cleaning my teeth after taking symbicort or if I have to take it as a reliever rinsing my mouth out 3 or 4 times; & 2: having a live yoghurt at least once a day which my GP says is excellent at preventing thrust - something to do with balancing bacteria out. There are lots of live yoghurst on the market (I use Longley Farm).

    Regarding the dial. They seem to move slowly and make sure you turn it once one way and once the other and suck the inhaler firmly.

    Since taking symbicort my asthma has become very much more controlled.

    Don't know if my reply helps anyone, but its worked for me and I am content.

    Judi x

  • I get the shakes, sore throat and sore tongue on the Symbicort. I am on the 400/12 three puffs BD as my control dose. My wife noticed my hands shaking. I suppose I have just got used to it and don't even notice now.

You may also like...